Abstract and Applied Analysis

Pricing of American Put Option under a Jump Diffusion Process with Stochastic Volatility in an Incomplete Market

Shuang Li, Yanli Zhou, Xinfeng Ruan, and B. Wiwatanapataphee

Full-text: Open access


We study the pricing of American options in an incomplete market in which the dynamics of the underlying risky asset is driven by a jump diffusion process with stochastic volatility. By employing a risk-minimization criterion, we obtain the Radon-Nikodym derivative for the minimal martingale measure and consequently a linear complementarity problem (LCP) for American option price. An iterative method is then established to solve the LCP problem for American put option price. Our numerical results show that the model and numerical scheme are robust in capturing the feature of incomplete finance market, particularly the influence of market volatility on the price of American options.

Article information

Abstr. Appl. Anal., Volume 2014, Special Issue (2013), Article ID 236091, 8 pages.

First available in Project Euclid: 2 October 2014

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Li, Shuang; Zhou, Yanli; Ruan, Xinfeng; Wiwatanapataphee, B. Pricing of American Put Option under a Jump Diffusion Process with Stochastic Volatility in an Incomplete Market. Abstr. Appl. Anal. 2014, Special Issue (2013), Article ID 236091, 8 pages. doi:10.1155/2014/236091. https://projecteuclid.org/euclid.aaa/1412279743

Export citation


  • F. Black and M. Scholes, “The pricing of options and corporate liabilities,” Political Economy, vol. 9, pp. 69–107, 1973.
  • R. C. Merton, “Theory of rational option pricing,” The Rand Journal of Economics, vol. 4, pp. 141–183, 1973.
  • S. Heston, “A closed-form solution for options with stochastic volatility with applications to bond and currency options,” Re-view of Financial Studies, vol. 6, no. 2, pp. 327–343, 1993.
  • R. Merton, “Option pricing when underlying stock returns are discontinuous,” Journal of Financial Economics, vol. 3, no. 1, pp. 125–144, 1976.
  • F. E. Benth and T. Meyer-Brandis, “The density process of the minimal entropy martingale measure in a stochastic volatility model with jumps,” Finance and Stochastics, vol. 9, no. 4, pp. 563–575, 2005.
  • D. Bates, “The crash of '87: was it expected? The evidence from options markets,” Journal of Finance, vol. 46, no. 3, pp. 1009–1044, 1991.
  • J. Kallsen, “A utility maximization approach to hedging in incomplete markets,” Mathematical Methods of Operations Re-search, vol. 50, no. 2, pp. 321–338, 1999.
  • T. Bielecki and M. Jeanblanc, Indifference Pricing of Defaultable Claims, Princeton University Press, 2004.
  • J. Cvitanić, W. Schachermayer, and H. Wang, “Utility maximization in incomplete markets with random endowment,” Finance and Stochastics, vol. 5, no. 2, pp. 259–272, 2001.
  • H. Föllmer and M. Schweizer, “Hedging of contingent claims under incomplete information,” in Applied Stochastic Analysis (London, 1989), vol. 5 of Stochastics Monographs, pp. 389–414, Gordon and Breach, New York, NY, USA, 1991.
  • X. Ruan, W. Zhu, S. Li, and J. Huang, “Option pricing under risk-minimization criterion in an incomplete market with the finite difference method,” Mathematical Problems in Engineering, vol. 2013, Article ID 165727, 9 pages, 2013.
  • S. Ikonen and J. Toivanen, “Efficient numerical methods for pricing American options under stochastic volatility,” Numerical Methods for Partial Differential Equations, vol. 24, no. 1, pp. 104–126, 2008.
  • D. Tavella and C. Randall, Pricing Financial Instruments: The Finite Difference Method, John Wiley and Sons, Chichester, UK, 2000.
  • S. Salmi and J. Toivanen, “An iterative method for pricing American options under jump-diffusion models,” Applied Numerical Mathematics, vol. 61, no. 7, pp. 821–831, 2011.
  • S. Ikonen and J. Toivanen, “Pricing American options using LU decomposition,” Applied Mathematical Sciences, vol. 1, no. 49–52, pp. 2529–2551, 2007. \endinput